T Nation

On HCG, T Levels Dropped Unexpectedly


#1

I'm not sure what's going on here. I just went down the list of things that damage hormones, but I don't see that I'm being exposed to anything new that should be damaging my hormones.

I've been taking HCG (150 units 2x daily), clomiphene (25mg daily), and anastrazole (0.5 mg 2x weekly) to keep my T-levels normal.

My T-levels had been consistently high for the past few years, but when I followed up with a T lab test, they were falling back down. I apologize, but I brain-farted and didn't get a copy of the most recent lab. A little over a year ago, my T-levels were measured at 955 ng/dL total, 22.6 pg/mL free. If I recall correctly, a few weeks ago, my T-levels were about 450 ng/dL total, 8.5 pg/mL free. In other words, my levels have dropped 50%.

Let me admit up front that I did something that may have been stupid. I allowed myself to miss some doses of the Clomiphene for a while. I thought that it wasn't really helping. I noticed that I feel like absolute @#$% when I miss doses of HCG, but the Clomiphene seemed less important. However, I don't think that this explains things 100%. I never felt like I was doing really well in spite of tests showing that my T-levels were normal.

There are three things that changed recently that may or may not have to do with my T-level dropping.

1) I did a trip overseas with family for four weeks that was extremely stressful. It was dreadfully stressful. I was living without A/C in a house where the temperature exceeded 100 deg F almost every day and was awakened early by roosters often, plus I suffered from back pain because the mattresses used in that country feel like they're full of bricks. I returned home to face unemployment for the past two months, and I remain unemployed and very unhappy and stressed out about it.

2) I mentioned in a previous post that I have trouble sleeping. My doctor thinks that I may be suffering from "Upper Airway Resistance Syndrome" (UARS), a common sleep disorder that can really trash your sleep, but my doctor thinks that my case is "mild" based on the lab tests. Sometimes, it's difficult to differentiate between tiredness caused by poor sleep and tiredness caused by low-T. I hadn't responded well to my prescribed therapies (CPAP and mandibular advancement device), so I decided to try something new: nasal dilators; mechanical devices to open up the nostrils, thus reducing airway resistance. I noticed that these helped me breathe a lot better during strenuous exercise and seem to reduce nighttime awakenings, but they are not even close to a 100% cure.

Let me be clear that this problem started long before I took any hormone meds; it's just the nasal dilators that are new to me.

It seems that there should be no reason for it, but I can't help but wonder if using these nasal dilators could somehow damage testosterone.

3) I made a major change in my diet. I've been eating by the schedule laid out in "The Warrior Diet", and over the past six weeks, I have lost eight pounds and look better in the mirror :slight_smile: A quick Google search suggests that using the Warrior Diet might actually raise testosterone, but I thought I should mention it.


All that being said, the bottom line is that I've been taking meds that have been keeping my T-levels normal for years, and all of the sudden, I have a test indicating that they are going down again.

I think that the first obvious step is to resume the Clomiphene, avoid missing doses, and then get retested a month or so down the line, but I don't know if that's going to work and I'm wondering what else I should be checking.

Any ideas?


#2

I’m going to reply to myself here. My last T labs were 13 months ago. My wife had a baby 9 months ago. New fathers have lower testosterone; plus I’ve been around the baby more for the past few months due to unemployment. Perhaps that sheds some light on the situation…

However, my current levels are comparable to what they were when low-T was diagnosed five years ago, and the doctor said that those levels would be normal in an 80 year-old man. Even as a new father, I don’t think my levels should be that low.

Either way, I’m not feeling well and need to do something about it. I need some energy to get my rear in gear and get employed again!


#3

Did a doctor prescribe the clomid, HCG and AI? Why would one take HCG twice daily?


#4

So the hCG may have been destroyed on your trip? You can use a new vial. I have seen new hCG trashed by travel and heat during delivery to the extent that a home pregnancy test would not detect hCG in the patients urine. The compounding pharmacy will now not ship hCG wet.


#5

Good points about how the travel may have affected the medication.

A few years ago, I switched to a new pharmacy that provides HCG in oral capsule form. I take that in two divided doses each day. I was using this preparation of HCG for the test that shows normal T levels 13 months ago.

In any case, I’ve been taking my medicine from a new bottle obtained since returning home, so I don’t think that could 100% answer the question.

My hunch is that it was working fine until I became a new father, and because becoming a new father is well-documented to lower T levels, perhaps that, along with missing some doses of the clomiphene, is why my T levels are in the toilet now.

Oh, and yes, this was all prescribed by a physician. My pharmacy won’t sell any of this without a prescription.


#6

I got some more information. I spoke with the pharmacist about my medication this afternoon. He’s very knowledgeable about compound medications such as HCG.

He suggested that having my body in overdrive for the past few months could have depleted my DHEA. He explains that DHEA comes before both cortisol and T, so too much stress could have bottomed it out.

He suggested a blood test to confirm this.